Mississippi, 2004

Damaging Wind in Mississippi, June 3, 2004

June 3, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 2, 6:50 AM CST, 18 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 6:50 AM CST, 18 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
750 AM CDT WED JUN 02 2004

UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION

.DISCUSSION UPDATED...
SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM
WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO
DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 70 87 67 / 70 20 50 20
BTR 85 72 88 70 / 70 20 50 20
MSY 89 76 89 75 / 60 30 40 20
GPT 87 74 87 73 / 60 30 40 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 2, 10:40 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-031100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST. BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE-
ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-
TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE REMAINDER OF TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
EXTREME SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. THESE
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS THROUGH TONIGHT AND RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE.

MSZ077-080>082-031100-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI.

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE MISSISSIPPI
GULF COAST LATER TONIGHT. BRIEF EPISODES OF HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Special weather statement, Jun 2, 10:40 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>036-046>048-MSZ068-069-030600-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

...STRONG AND SEVERE THUNDERSTORMS MOVING SOUTHEAST TOWARD
   SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS....OVER CENTRAL AND
NORTHEAST LOUISIANA...MOVING SOUTHEAST AROUND 30 MPH. THIS LINE WILL
REACH WILKINSON COUNTY AND POINT COUPEE PARISH BETWEEN MIDNIGHT AND
1230 AM THURSDAY MORNING. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL BE
COMMON ALONG THE LINE OF STORMS WITH ISOLATED GUSTS EXCEEDING 60
MPH.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THURSDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

18
Special weather statement, Jun 2, 11:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 AM CDT THU JUN 3 2004

LAZ034>036-046>048-MSZ068-069-030700-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1250 AM CDT THU JUN 3 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING INTO WILKINSON COUNTY
   MISSISSIPPI AND NORTHERN POINTE COUPEE PARISH LOUISIANA...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EXTREME
SOUTHWEST MISSISSIPPI AND APPROACHING THE WESTERNMOST FLORIDA
PARISHES. THIS SQUALL LINE IS PRODUCING WIND GUSTS COMMONLY BETWEEN
35 AND 50 MPH AS IT MOVES TO THE EAST NEAR 40 MPH. FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE
STORMS.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THIS THURSDAY MORNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

24
Special weather statement, Jun 3, 1:00 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CDT THU JUN 3 2004

LAZ036>038-046>050-MSZ069-070-030800-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
200 AM CDT THU JUN 3 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHERN MISSISSIPPI
   AND THE WESTERN FLORIDA PARISHES...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM CENTREVILLE
MISSISSIPPI TO WEST OF PORT ALLEN...MOVING EAST NEAR 40 MPH. WIND
GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE ALONG THIS SQUALL LINE ALONG
WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINFALL.

THIS LINE OF THUNDERSTORMS WILL MOVE THROUGH AND EAST OF THE METRO
BATON ROUGE BY 215 AM AND CONTINUE TO A MCCOMB TO DENHAM SPRINGS
LINE AROUND 3 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
June 3, 1:00 AM CST
Where
Wilkinson County, 3 mi W of Lessley
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
31.167, -91.467

A tree was blown down across Highway 24.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407472.